Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have loose motion, abdominal pain after increased dose of insulin. Have diabetes, given injections, oral medication

I am a diabetic patient , only came to know about it a couple of weeks back.Was on insulin(12 before breakfast and 8 before dinner for a week and then changed to 16 before breakfast and 10 before dinner).After the 2nd set of doses for 4days, I was on oral medication.
I am having loose motion and lower abdominal pain after almost every meal , after I started the 2nd couse of insulin and still continuing.
Suggestion pls
Asked On : Mon, 15 Apr 2013
Answers:  3 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

You stated that you are presently using oral medication with the insulin. If the oral hypoglycemic medication is metformin then it is quite possible that the abdominal pain and diarrhoea that you are experiencing is related to this medication.

Metformin is associated with gastrointestinal side effects such as pain, nausea, bloating, constipation or diarrhoea. These results can be reduced by starting the medication at a low dose and increasing it slowly to the optimal dose.

Insulin is not associated with gastrointestinal side effects such as diarrhoea or abdominal pain.

If you are using metformin then the pain and diarrhoea may be related to gastroenteritis or possibly intolerance to a particular food.
YOu may want to consider visiting your doctor for an evaluation.

I hope this helps
Answered: Thu, 18 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described details, there appears to be possibility of acute gastroenteritis.
As such there appears to be no correlation between insulin and gastroenteritis.
You should consult with internal medicine specialist and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, and serum electrolytes.
You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed.
You should maintain your hydration by taking potassium rich liquids.
Frequent loose diarrhea may cause loss of potassium with weakness and fatigue feeling.
Avoid milk and all milk related products.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 17 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Injection insulin has nothing to do with your loose motions and pain abdomen.
Such symptoms suggest intestinal infection and the most likely cause could be amoebic colitis.
Talk to your doctor and take a course of METRONIDAZOLE OR TINIDAZOLE.
You should be all right with this.
Take precaution regarding food and water and avoid eating and drinking outside.
Keep taking your anti diabetic medications.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor